MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION FLEXIVA PULSE ID; POWERED LASER SURGICAL INSTRUMENT

BOSTON SCIENTIFIC CORPORATION FLEXIVA PULSE ID; POWERED LASER SURGICAL INSTRUMENT
Model Number 2130-02
Medical Device Problem Codes Melted (1385); Overheating of Device (1437); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/03/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that this fiber melted close to the sub miniature a (sma) connector.It was noted that the fiber being melted was identified before using it with the patient.The fiber was changed, and the procedure was completed with a new fiber with no patient complications.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Correction: g1 manufacturing site information upon receipt at our post market quality assurance laboratory, this device was thoroughly analyzed.Visual analysis identified a fiber body as the fiber was received in two pieces.The fiber connector was not received.In addition, burn marks were identified on the sma boot and a kink was observed above the sma boot.The fiber tip measured 3 mm and had normal degradation.It is likely that procedural conditions, such as physician technique, size and composition of the material being ablated, may have contributed to the sma boot to melt leading to the fiber break.According to the device instructions for use, the following is cautioned: carefully inspect the fiber for kinks, punctures, fractures, a broken tip (flat or ball), jacket/fiber or other particulates/pieces, or other visual damage.If the fiber appears damaged, do not use the device.If it is an unused device, return it to boston scientific for replacement.Based on analysis results and information available, a conclusion code of cause traced to component failure was assigned to this investigation.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Upon receipt at our quality assurance laboratory, this device was thoroughly analyzed.Visual analysis confirmed a fiber body break as the fiber was received in two pieces.The fiber connector was not received.In addition, burn marks were noted on the sub-miniature a boot and a kink was observed above the sma boot.The fiber tip measured 3 mm and had normal degradation.It is likely that procedural conditions, such as procedural technique, size and composition of the material being ablated, may have caused the sma boot to melt leading to the fiber break.According to the device instructions for use, the following is cautioned: carefully inspect the fiber for kinks, punctures, fractures, a broken tip (flat or ball), jacket/fiber or other particulates/pieces, or other visual damage.If the fiber appears damaged, do not use the device.If it is an unused device, return it to boston scientific for replacement.Based on analysis results and information available, a conclusion code of cause traced to component failure was assigned to this investigation.Correction: g1 manufacturing site information.
 
Event or Problem Description
It was reported that, during a neprhostolithotomy procedure, smoke was emanating from where the fiber connected to the console.As a result, the procedure was paused, the machine was turned off, and the fiber was immediately taken out of the machine.It was noted that the smoke was due to the fiber being overheated.The procedure was completed with a new fiber with no patient complications.

Brand Name
FLEXIVA PULSE ID
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
pmt 741 persiaran cassia selat
bandarcassia, pulau pinan MA 14110
MY   14110
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key17608528
Report Number2124215-2023-45611
Device Sequence Number20688124
Product Code GEX
UDI-Device Identifier08714729978725
UDI-Public08714729978725
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 11/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/01/2025
Device Model Number2130-02
Device Catalogue Number2130-02
Device Lot Number0030637168
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/04/2023
Supplement Date Received by Manufacturer09/15/2023
09/28/2023
10/25/2023
Initial Report FDA Received Date08/23/2023
Supplement Report FDA Received Date09/18/2023
10/19/2023
11/15/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/02/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown